Alert archive / Idaho / Special Weather Statements in 2021

Special Weather Statement, NWS Pocatello, ID

August 2, 2021Oneida County, Idaho

NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 5:05 PM MDT for Oneida County, Idaho. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2021, 5:05 PM MDT (23:05 UTC)
Expired
Aug 2, 2021, 5:45 PM MDT
In force
40 min
Issued by
NWS Pocatello, ID

County Oneida County, ID

The radar

The Salt Lake City radar (KMTX), 105 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2021-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 114 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2021-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

947 
WWUS85 KPIH 022305
SPSPIH

Special Weather Statement
National Weather Service Pocatello ID
505 PM MDT Mon Aug 2 2021
 
IDZ058-059-022345-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
505 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ONEIDA...SOUTHERN
BANNOCK AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 545 PM MDT...

At 504 PM MDT, Doppler radar was tracking a strong thunderstorm over
Malad, moving west southwest at 10 to 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Malad, Pleasantview and Samaria. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect very low visibilities while driving in heavy rain.

&&

LAT...LON 4211 11238 4232 11235 4233 11218 4213 11208
TIME...MOT...LOC 2304Z 359DEG 13KT 4221 11227 

$$

TW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 2, 1:25 PM MDT, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
125 PM MDT Mon Aug 2 2021

.SHORT TERM...Tonight through Wednesday.

An upper level trough and associated surface front/dry line will
pass through central and east Idaho this afternoon. This will be the
focus for additional thunderstorms this afternoon. Precipitable
water values remain extraordinarily high, around 1.25 inches.
Surface dew points remain in the low to mid 60s. So heavy rain is
almost certain with thunderstorms once again this afternoon and
evening. Flash flood watches remain in effect for the high
country. Isolated flooding remains possible in the Snake Plain,
but mainly concerned with street flooding there, higher threat
along the bench areas.Isolated severe storms can't be entirely
ruled out with strong winds possible as well.

Models show convection ending this evening as the dry line/front
passes into Wyoming. Tuesday and Wednesday looks much drier with
lower dew points. Still moist by Idaho standards, but looking at dew
points in the upper 40s to around 50 as opposed to the current low
to mid 60s we are currently enjoying. Isolated heat of the day
variety thunderstorms are possible Tuesday and Wednesday. Wednesday
is a slightly better chance over the central mountains as a weak
upper level trough enters the region.

13

.LONG TERM...Thursday through Monday. A storm will @see across
eastern Idaho Thursday, with a better chance of showers and
thunderstorms. These storms won't be tapping into deep monsoon
moisture, but we can't rule out a few storms producing locally heavy
rain because of recent rainfall and moisture. The storm track shifts
north through the weekend. We could see some showers and storms
closer to the Montana border, but most of the area will be dry and
breezy. Keyes

&&

.AVIATION...Showers and thunderstorms will be potentially impacting
TAF sites this afternoon and evening. Just like the past few days,
we could see MVFR/IFR weather due to heavy rain and low visibility.
We should see things ending west to east overnight. At the moment,
we don't think we will have fog or stratus issues just due to all of
the recent rainfall...but it might be something we need to monitor.
Tomorrow should be VFR with no storms expected. Keyes

&&

.FIRE WEATHER...Showers and thunderstorms and the risk of heavy
rainfall and debris flows will end overnight from west to east. We
could see a few very isolated storms tomorrow across mainly the
central mountains and near the Wyoming border, but the risk is very
low (around 10% at most). There is an increasing chance in the
central mountains later Wednesday, expanding everything heading into
Thursday. These storms will be more of a mix of wet and dry, as
monsoon moisture won't be around. That said, with all of the recent
rainfall...it's possible enough moisture is there to produce a few
locally heavy rainers. The storm track shifts north heading into the
weekend. While showers and storms are possible closer to the Montana
border, the main issue may become gusty winds across most of central
and eastern Idaho with a drier airmass moving in. Keyes

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 9 PM MDT this evening for IDZ056>074.

&&

In the hours before

Special weather statement, Aug 2, 4:35 PM MDT, 30 minutes before
Special Weather Statement
National Weather Service Pocatello ID
435 PM MDT Mon Aug 2 2021

IDZ052-053-067-022315-
Arco/Mud Lake Desert ID-Upper Snake River Plain ID-
Beaverhead/Lemhi Highlands ID-
435 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND SOUTH
CENTRAL CLARK COUNTIES UNTIL 515 PM MDT...

At 434 PM MDT, Doppler radar was tracking a strong thunderstorm near
Hamer, or 11 miles south of Dubois, moving east at 35 mph.

Winds in excess of 40 mph and small hail will be possible with this
storm.

Locations impacted include...
Dubois, Terreton, Mud Lake, Hamer, Monteview and Sage Junction.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect very low visibilities while driving through heavy
rain.

&&

LAT...LON 4376 11252 4411 11256 4419 11223 4373 11217
TIME...MOT...LOC 2234Z 261DEG 32KT 4401 11226

TW
Special weather statement, Aug 2, 4:41 PM MDT, 24 minutes before
Special Weather Statement
National Weather Service Pocatello ID
441 PM MDT Mon Aug 2 2021

IDZ066-022330-
Centennial Mountains/Island Park ID-
441 PM MDT Mon Aug 2 2021

...SPECIAL WEATHER STATEMENT...

At 438 PM MDT, Doppler radar was tracking a strong thunderstorm over
Last Chance, or 19 miles north of Ashton, moving east at 35 mph.

Winds in excess of 30 mph and small hail will be possible with this
storm.

Be cautious on area lakes. Storms will produce moderate to heavy
brief rain. Brief bonding of water is likely.

Locations impacted include...
Henrys Lake, Island Park Village, Shotgun Village, Ponds Lodge, Macks
Inn, Last Chance, Island Park Reservoir, Red Rock Pass, Big Springs,
Targhee Pass and Harriman State Park.

LAT...LON 4426 11157 4454 11172 4456 11170 4456 11159
      4454 11147 4459 11152 4464 11152 4467 11147
      4470 11149 4471 11142 4475 11137 4473 11132
      4467 11127 4465 11128 4462 11122 4461 11124
      4458 11123 4457 11118 4449 11109 4434 11109
TIME...MOT...LOC 2238Z 261DEG 32KT 4435 11142

TW
Special weather statement, Aug 2, 4:44 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Pocatello ID
444 PM MDT Mon Aug 2 2021

IDZ061-022330-
Bear Lake Valley ID-
444 PM MDT Mon Aug 2 2021

...SPECIAL WEATHER STATEMENT...

At 443 PM MDT, Doppler radar was tracking a strong thunderstorm near
Bear Lake Idaho Portion, moving east at 35 mph.

Winds in excess of 30 mph, small hail and lightning will be possible
with this storm.

Locations impacted include...
Bear Lake Idaho Portion and Fish Haven.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If on or near Bear Lake, Move to safe shelter now! Do not be caught
on or near the water. Gusty winds and choppy waves are likely.

&&

LAT...LON 4210 11140 4209 11125 4200 11128 4200 11141
TIME...MOT...LOC 2243Z 261DEG 32KT 4202 11125

TW
Special weather statement, Aug 2, 4:50 PM MDT, 15 minutes before
Special Weather Statement
National Weather Service Pocatello ID
450 PM MDT Mon Aug 2 2021

IDZ051>055-068-069-075-022330-
Eastern Magic Valley ID-Arco/Mud Lake Desert ID-
Upper Snake River Plain ID-Shoshone/Lava Beds ID-Lost River Range ID-
Wood River Foothills ID-Lower Snake River Plain ID-
Lost River Valleys ID-
450 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BLAINE...
SOUTHWESTERN JEFFERSON...SOUTHERN BUTTE...NORTHEASTERN LINCOLN...
NORTHWESTERN BONNEVILLE...NORTHWESTERN BINGHAM AND NORTH CENTRAL
MINIDOKA COUNTIES UNTIL 530 PM MDT...

At 449 PM MDT, Doppler radar was tracking a strong line of
thunderstorms and outflow winds from these storms.

Winds in excess of 40 to 50 mph and small hail will be possible with
this storm. Moderate to heavy rain is likely with thunderstorms.

Locations impacted include...
Atomic City, Craters Of The Moon, Central Inl, Southeast Inl,
Southwest Inl, Kettle Butte, East Butte and Big Southern Butte.

LAT...LON 4314 11378 4334 11390 4377 11278 4373 11217
      4360 11217 4329 11293
TIME...MOT...LOC 2249Z 162DEG 66KT 4360 11322

TW
Special weather statement, Aug 2, 5:01 PM MDT, 4 minutes before
Special Weather Statement
National Weather Service Pocatello ID
501 PM MDT Mon Aug 2 2021

IDZ058>062-022345-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Marsh and Arbon Highlands ID-
Blackfoot Mountains ID-
501 PM MDT Mon Aug 2 2021

...SPECIAL WEATHER STATEMENT...

At 500 PM MDT, Doppler radar was tracking a line of thunderstorm
near Oneida Narrows Reservoir, or 16 miles west of Montpelier,
moving northeast at 10 to 15 mph.

Winds in excess of 30 mph and small hail will be possible with this
storm.

Locations impacted include...
Oneida Narrows Reservoir, Thatcher and Emmigrant Summit.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.Expect low visibilities in heavy rain.

&&

LAT...LON 4210 11140 4210 11159 4227 11169 4235 11183
      4244 11186 4246 11174 4237 11150
TIME...MOT...LOC 2300Z 241DEG 7KT 4233 11162

TW
Special weather statement, Aug 2, 5:05 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
505 PM MDT Mon Aug 2 2021

IDZ058-059-022345-
Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID-
505 PM MDT Mon Aug 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL ONEIDA...SOUTHERN
BANNOCK AND WEST CENTRAL FRANKLIN COUNTIES UNTIL 545 PM MDT...

At 504 PM MDT, Doppler radar was tracking a strong thunderstorm over
Malad, moving west southwest at 10 to 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Malad, Pleasantview and Samaria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect very low visibilities while driving in heavy rain.

&&

LAT...LON 4211 11238 4232 11235 4233 11218 4213 11208
TIME...MOT...LOC 2304Z 359DEG 13KT 4221 11227

TW

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 6:31 PM MDTAreal Flood AdvisoryPIHCassia, Oneida119 min
Aug 1, 6:42 PM MDTAreal Flood AdvisoryPIHOneida, Power2 hr
Aug 1, 7:08 PM MDTAreal Flood AdvisoryPIHCassia67 min
Aug 1, 8:31 PM MDTAreal Flood AdvisoryPIHOneida, Power59 min
Aug 1, 8:36 PM MDTAreal Flood AdvisoryPIHCassia54 min
Aug 2, 11:39 AM MDTAreal Flood AdvisoryPIHBannock, Caribou111 min
Aug 2, 11:46 AM MDTSpecial Weather StatementPIHBear Lake59 min
Aug 2, 12:25 PM MDTAreal Flood AdvisoryPIHBingham, Bonneville2 hr
Aug 2, 12:34 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer3 hr
Aug 2, 12:35 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 12:37 PM MDTSpecial Weather StatementPIHBonneville53 min
Aug 2, 12:58 PM MDTAreal Flood AdvisoryPIHButte, Custer2 hr
Aug 2, 1:34 PM MDTAreal Flood AdvisoryPIHBlaine, Custer116 min
Aug 2, 1:35 PM MDTAreal Flood AdvisoryPIHBonneville, Madison, Teton115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHCuster115 min
Aug 2, 2:05 PM MDTAreal Flood AdvisoryPIHBannock, Power115 min
Aug 2, 2:12 PM MDTSpecial Weather StatementPIHBear Lake48 min
Aug 2, 2:34 PM MDTAreal Flood AdvisoryPIHBlaine116 min
Aug 2, 2:44 PM MDTAreal Flood AdvisoryPIHButte, Clark2 hr
Aug 2, 2:50 PM MDTAreal Flood AdvisoryPIHBannock23 min
Aug 2, 2:58 PM MDTAreal Flood AdvisoryPIHBlaine, Butte, Custer2 hr
Aug 2, 3:11 PM MDTSpecial Weather StatementPIHButte, Clark, Jefferson64 min
Aug 2, 3:13 PM MDTFlash Flood WarningPIHBannock77 min
Aug 2, 3:28 PM MDTAreal Flood AdvisoryPIHBannock, Caribou62 min
Aug 2, 3:33 PM MDTAreal Flood AdvisoryPIHBannock, Oneida57 min
Aug 2, 3:41 PM MDTAreal Flood AdvisoryPIHBlaine, Custer106 min
Aug 2, 3:41 PM MDTSpecial Weather StatementPIHJefferson49 min
Aug 2, 3:45 PM MDTSpecial Weather StatementPIHCaribou45 min
Aug 2, 3:50 PM MDTSpecial Weather StatementPIHCaribou40 min
Aug 2, 3:58 PM MDTSpecial Weather StatementPIHFranklin47 min
Aug 2, 4:00 PM MDTAreal Flood AdvisoryPIHBlaine2 hr
Aug 2, 4:04 PM MDTSpecial Weather StatementPIHOneida41 min
Aug 2, 4:11 PM MDTSpecial Weather StatementPIHOneida49 min
Aug 2, 4:14 PM MDTAreal Flood AdvisoryPIHButte68 min
Aug 2, 4:18 PM MDTAreal Flood AdvisoryPIHBannock, Caribou, Franklin96 min
Aug 2, 4:21 PM MDTSpecial Weather StatementPIHBear Lake39 min
Aug 2, 4:27 PM MDTAreal Flood AdvisoryPIHBlaine107 min
Aug 2, 4:35 PM MDTSpecial Weather StatementPIHJefferson40 min
Aug 2, 4:41 PM MDTSpecial Weather StatementPIHFremont49 min
Aug 2, 4:44 PM MDTSpecial Weather StatementPIHBear Lake46 min
Aug 2, 4:46 PM MDTAreal Flood AdvisoryPIHButte, Custer69 min
Aug 2, 4:50 PM MDTSpecial Weather StatementPIHButte40 min
Aug 2, 4:58 PM MDTAreal Flood AdvisoryPIHBannock, Franklin56 min
Aug 2, 5:01 PM MDTSpecial Weather StatementPIHFranklin44 min
Aug 2, 5:20 PM MDTAreal Flood AdvisoryPIHBlaine, Lincoln55 min
Aug 2, 5:25 PM MDTSpecial Weather StatementPIHClark50 min
Aug 2, 5:39 PM MDTSpecial Weather StatementPIHMinidoka51 min
Aug 2, 5:46 PM MDTSpecial Weather StatementPIHLincoln59 min
Aug 2, 5:52 PM MDTSpecial Weather StatementPIHBingham83 min

Nearby

Special Weather Statements in Idaho, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.